MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403930
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received but an evaluation has not yet been performed; therefore, a failure analysis is not available.If there is any further relevant information received, a supplemental mdr report will be filed.
 
Event or Problem Description
It was reported to boston scientific on (b)(6) 2020 that a flexiva 550 laser fiber was used during a holep procedure in the prostate performed on (b)(6) 2020.Reportedly, the laser unit was a lumenis vp 100w console with settings of 30 hz and 1.5 j.According to the complainant, the glass tip broke off inside the patient between lobes of the prostatic tissue.The bladder was morcellated and thoroughly washed out and the bladder, prostatic fossa and urethra was fully assessed at the end of the procedure to ensure that no fragments were remaining.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device code 2907 represents the reportable event of tip detached.Block h10: the returned flexiva 550 laser fiber was analyzed, and a visual evaluation noted that the fiber was returned in one piece.The fiber measured approximately 279.9 cm from the top of the connector to the tip.No exposed glass tip remained on the device.Visual examination under magnification reveals that the fiber tip is fractured with a portion detached.The remainder of the distal tip was not returned.No other issues with the device were noted.The reported event was confirmed.The condition of the returned device confirms that the fiber tip detached, likely as a result of handling the device as it was unpacked or during the procedure when the device was introduced into the scope, and the device had no influence on the event.The conclusion code selected for the tip detachment is adverse event related to procedure, which indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific on (b)(6), 2020 that a flexiva 550 laser fiber was used during a holep procedure in the prostate performed on (b)(6), 2020.Reportedly, the laser unit was a lumenis vp 100w console with settings of 30 hz and 1.5 j.According to the complainant, the glass tip broke off inside the patient between lobes of the prostatic tissue.The bladder was morcellated and thoroughly washed out and the bladder, prostatic fossa and urethra was fully assessed at the end of the procedure to ensure that no fragments were remaining.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key9648862
Report Number3005099803-2020-00176
Device Sequence Number2767819
Product Code GEX
UDI-Device Identifier08714729808206
UDI-Public08714729808206
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberM0068403930
Device Catalogue Number840-393
Device Lot Number0000007857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1